# SDR UALA2010021500586

- Difficulty date: February 14, 2010
- Submitted: February 16, 2010
- Operation: Air carrier
- Aircraft: N597UA
- Make and model: Boeing 757222
- Aircraft serial: 28750
- Aircraft time: 43,639 hours, 12,178 cycles
- Engine: Pwa PW2037
- System (JASC): 4940 · APU Start/Ignition System
- Part: Starter
- Part number: 5198587
- Part serial: 7000186
- Condition: Failed
- Location: Apu
- Stage of operation: TX
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: O

## Discrepancy

APU FAILED TO START.  FAULT LIGHT ILLUMINATED & EICAS MSG.  APU FAULT DISPLAYED. ADDITIONAL START ATTEMPTS UNSUCCESSFUL. REPLACED APU STARTER & APU CRANK CONTACTOR.  FOUND A 2" DIAMETER HOLE IN STARTER MOTOR CASING.  REPLACED APU STARTER, AUTO SHUTDOWN WITH "LOP" FAULT.  APU AUTO SHUTDOWN AT 90 PERCENT RPM.  ECU FAULT DISPLAY "LOP", FAULT UNIT "STARTER CIRCUIT". STARTED T-S REF FIM 49-11-00 FIG 109.  REPLACED LOP, NO HELP. REPLACED OIL FILTERS IAW FIM. START OK.  HEAVY SMOKE FROM STARTER AT SHUTDOWN.  SUSPECT STARTER NO CUTOUT.  REPLACED STARTER & CRANK CONTACTOR, NO HELP. TRIED NEW ECU & START RELAY K197, NO HELP. 1ST START ATTEMPT OK. 2ND ATTEMPT BURNED OUT STARTER. REPLACED STARTER AGAIN.  OPS NORMAL.
